MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD MICRO-FINE IV INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD MICRO-FINE IV INSULIN SYRINGE; PISTON SYRINGE
Catalog Number 329420
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.Device manufacture date: unknown.The following lot numbers were provided by the distributor, but the actual lot is unknown.The information for each lot number is as follows: medical device lot #: 8337907.Medical device expiration date: 2024-02-29.Device manufacture date: 2018-12-03.Medical device lot #: 7079902.Medical device expiration date: 2022-04-30.Device manufacture date: 2017-03-20.Medical device lot #: 8183955.Medical device expiration date: 2023-09-30.Device manufacture date: 2018-07-02.Medical device lot #: 8169595.Medical device expiration date: 2023-09-30.Device manufacture date: 2018-06-18.
 
Event or Problem Description
Material no.329420, batch no.Unknown (provided 8337907,7079902,8183955,8169595).It was reported that during use of the bd micro-fine¿ iv insulin syringe the needles are breaking.The distributor provided four different lot numbers, but the actual lot number is unknown.The following information was provided by the initial reporter: customer is stating they no longer can use and also that the needles are breaking.I don't know if they reported the issue but they won't use and we don't have any other customers that use this product.
 
Additional Manufacturer Narrative
H.6.Investigation: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the device history record was completed for batch# 8337907.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.A review of the device history record was completed for batch# 7079902.All inspections were performed per the applicable operations qc specifications.There was one (1) notification [200694158] noted that did not pertain to the complaint.A review of the device history record was completed for batch# 8183955.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.A review of the device history record was completed for batch# 8169595.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.
 
Event or Problem Description
Material no.329420 batch no.Unknown (provided 8337907,7079902,8183955,8169595).It was reported that during use of the bd micro-fine¿ iv insulin syringe the needles are breaking.The distributor provided four different lot numbers, but the actual lot number is unknown.The following information was provided by the initial reporter: customer is stating they no longer can use and also that the needles are breaking.I don't know if they reported the issue but they won't use and we don't have any other customers that use this product.

Brand Name
BD MICRO-FINE IV INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8859268
Report Number1920898-2019-00757
Device Sequence Number11292544
Product Code FMF
UDI-Device Identifier30382903294207
UDI-Public30382903294207
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number329420
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;